Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 71, NWS Raleigh, NC

October 11, 2018Davidson County, Randolph County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Oct 11, 2018, 7:29 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2018, 7:29 PM EDT (23:29 UTC)
Expired
Oct 12, 2018, 8:30 PM EDT
In force
25 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 546 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
546 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

437 
WGUS52 KRAH 112329
FFWRAH
NCC057-151-120230-
/O.NEW.KRAH.FF.W.0071.181011T2329Z-181012T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
729 PM EDT THU OCT 11 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Northern Davidson County in central North Carolina...
  Northwestern Randolph County in central North Carolina...

* Until 1030 PM EDT

* At 726 PM EDT, emergency management officials reported flooding in 
  northern Davidson county along Muddy Creek and along the Deep 
  River in northwest Randolph county. 

* Some locations that will experience flooding include...
  High Point, Asheboro, Lexington, Randleman, Thomasville, Archdale,
  Trinity, Arcadia, Randleman Regional Reservoir Marina and Welcome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not 
drive your vehicle into areas where water covers the road. Turn 
around, don't drown. Flash flooding is extremely dangerous. If you 
are experiencing flooding or live in a flood prone area, move to 
higher ground. Be especially cautious at night when it is harder to 
recognize the dangers of flooding.

&&

LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
      3589 8041 3589 8037 3596 8038 3597 8039
      3600 8032 3600 8022 3603 8021 3603 8014
      3601 8004 3592 8004 3591 7972 3574 7975
      3580 8005 3584 8043

$$

10
7 follow-up statements
581 
WGUS52 KRAH 120221
FFWRAH
NCC057-151-120630-
/O.EXT.KRAH.FF.W.0071.000000T0000Z-181012T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1021 PM EDT THU OCT 11 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Northern Davidson County in central North Carolina...
  Northwestern Randolph County in central North Carolina...

* Until 230 AM EDT

* At 1011 PM EDT, emergency management officials reported flooding 
  in northern Davidson county along Abbotts Creek and along the Deep 
  River in northwest Randolph county. 

* Some locations that will experience flooding include...
  High Point, Asheboro, Lexington, Randleman, Thomasville, Archdale,
  Trinity, Arcadia, Randleman Regional Reservoir Marina and Welcome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from the heavy rain will cause flash flooding of 
creeks and streams, roads, low lying and poor drainage areas. Do not 
drive your vehicle into areas where water covers the road. Turn 
around, don't drown. Flash flooding is extremely dangerous. If you 
are experiencing flooding or live in a flood prone area, move to 
higher ground. Be especially cautious at night when it is harder to 
recognize the dangers of flooding.

&&

LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
      3589 8041 3589 8037 3596 8038 3597 8039
      3600 8032 3600 8022 3603 8021 3603 8014
      3601 8004 3592 8004 3591 7972 3574 7975
      3580 8005 3584 8043

$$

77
679 
WGUS52 KRAH 120622
FFWRAH
NCC057-151-121230-
/O.EXT.KRAH.FF.W.0071.000000T0000Z-181012T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
222 AM EDT FRI OCT 12 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Northern Davidson County in central North Carolina...
  Northwestern Randolph County in central North Carolina...

* Until 830 AM EDT Friday

* At 221 AM EDT, emergency management officials reported flooding in 
  northern Davidson county along Abbotts Creek and along the Deep 
  River in northwest Randolph county. 

* Some locations that will experience flooding include...
  High Point, Asheboro, Lexington, Randleman, Thomasville, Archdale,
  Trinity, Arcadia, Randleman Regional Reservoir Marina and Welcome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Excessive runoff from the heavy rain will cause flash flooding of 
creeks and streams, roads, low lying and poor drainage areas. Do not 
drive your vehicle into areas where water covers the road. Turn 
around, don't drown. Flash flooding is extremely dangerous. If you 
are experiencing flooding or live in a flood prone area, move to 
higher ground. Be especially cautious at night when it is harder to 
recognize the dangers of flooding.

&&

LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
      3589 8041 3589 8037 3596 8038 3597 8039
      3600 8032 3600 8022 3603 8021 3603 8014
      3601 8004 3592 8004 3591 7972 3574 7975
      3580 8005 3584 8043

$$

77
962 
WGUS72 KRAH 121216
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
816 AM EDT FRI OCT 12 2018

NCC151-121224-
/O.CAN.KRAH.FF.W.0071.000000T0000Z-181012T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph NC-
816 AM EDT FRI OCT 12 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN RANDOLPH COUNTY IS
CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to 
heed any remaining road closures as debris still is blocking many 
roads across Randolph County.

LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
      3589 8041 3589 8037 3590 8037 3596 8038
      3597 8039 3600 8032 3600 8022 3603 8021
      3603 8014 3601 8004 3580 8005 3584 8043

$$

NCC057-121230-
/O.CON.KRAH.FF.W.0071.000000T0000Z-181012T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-
816 AM EDT FRI OCT 12 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
NORTHERN DAVIDSON COUNTY...

At 814 AM EDT, emergency management officials reported flooding in 
northern Davidson county along Abbotts Creek and along the Deep 
River in northwest Randolph county. 

Some locations that will experience flooding include...
High Point, Lexington, Thomasville, Welcome and Arcadia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from the heavy rain will cause flash flooding of 
creeks and streams, roads, low lying and poor drainage areas. Do not 
drive your vehicle into areas where water covers the road. Many 
roads and intersections in the area will quickly flood. When 
encountering flooded roads, turn around, don't drown.

Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.

&&

LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
      3589 8041 3589 8037 3590 8037 3596 8038
      3597 8039 3600 8032 3600 8022 3603 8021
      3603 8014 3601 8004 3580 8005 3584 8043

$$

HAINES
609 
WGUS52 KRAH 121217
FFWRAH
NCC057-121330-
/O.EXT.KRAH.FF.W.0071.000000T0000Z-181012T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
817 AM EDT FRI OCT 12 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Northern Davidson County in central North Carolina...

* Until 930 AM EDT

* At 816 AM EDT, emergency management officials reported flooding in 
  northern Davidson county along Abbotts Creek and along the Deep 
  River in northwest Randolph county. 

* Some locations that will experience flooding include...
  High Point, Lexington, Thomasville, Welcome and Arcadia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.

&&

LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
      3589 8041 3589 8037 3590 8037 3596 8038
      3597 8039 3600 8032 3600 8022 3603 8021
      3603 8014 3601 8004 3580 8005 3584 8043

$$

HAINES
097 
WGUS52 KRAH 121317
FFWRAH
NCC057-121830-
/O.EXT.KRAH.FF.W.0071.000000T0000Z-181012T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
917 AM EDT FRI OCT 12 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Northern Davidson County in central North Carolina...

* Until 230 PM EDT

* At 916 AM EDT, emergency management officials and river gauges 
  reported flooding in northern Davidson county along Abbotts Creek. 

* Some locations that will experience flooding include...
  High Point, Lexington, Thomasville, Welcome and Arcadia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive around barricades. 


&&

LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
      3589 8041 3589 8037 3590 8037 3596 8038
      3597 8039 3600 8032 3600 8022 3603 8021
      3603 8014 3601 8004 3580 8005 3584 8043

$$

GIH
383 
WGUS52 KRAH 121816
FFWRAH
NCC057-130030-
/O.EXT.KRAH.FF.W.0071.000000T0000Z-181013T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
216 PM EDT FRI OCT 12 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Northern Davidson County in central North Carolina...

* Until 830 PM EDT Friday

* At 213 PM EDT, emergency management officials and river gauges 
  reported continued flooding in northern Davidson county along 
  Abbotts Creek. While no additional rain is expected, water levels 
  will remain high for several more hours, causing flooding in and 
  around Abbotts Creek. 

* Some locations that will experience flooding include...
  High Point, Lexington, Thomasville, Welcome and Arcadia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive around barricades.

&&

LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
      3589 8041 3589 8037 3590 8037 3596 8038
      3597 8039 3600 8032 3600 8022 3603 8021
      3603 8014 3601 8004 3580 8005 3584 8043

$$

GIH
333 
WGUS72 KRAH 130029
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
829 PM EDT FRI OCT 12 2018

NCC057-130037-
/O.EXP.KRAH.FF.W.0071.000000T0000Z-181013T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-
829 PM EDT FRI OCT 12 2018

...THE FLASH FLOOD WARNING FOR NORTHERN DAVIDSON COUNTY WILL EXPIRE
AT 830 PM EDT FRIDAY...

Water continues to receded along Abbott's Creek this evening, though 
remains above flood stage. Given the Creeks is no longer rising and 
threatening any homes or businesses the Flash Flood warning has been 
replaced with an areal Flood Warning. Please continue to heed any 
remaining road closures.

LAT...LON 3585 8042 3585 8038 3588 8040 3588 8042
      3589 8041 3589 8037 3590 8037 3596 8038
      3597 8039 3600 8032 3600 8022 3603 8021
      3603 8014 3601 8004 3580 8005 3584 8043

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 4:20 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Oct 11, 4:20 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
420 PM EDT Thu Oct 11 2018

.SYNOPSIS...
The circulation of Tropical Storm Michael will move quickly
northeast over central NC today, before moving off the Mid Atlantic
coast tonight. High pressure will build in from the northwest and
north late tonight through Saturday. A warm front will move
northward into the region Sunday through Sunday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 355 PM Thursday...

TS Michael will track NE of the forecast area over the next 6-9
hours, with a slowly waning influence. But until it exits, the band
of strong to damaging N winds within convection on the immediate W
side of the storm center, just ahead of the incoming cold front,
will progress slowly E through central NC. We've seen numerous
reports of wind gusts up to 35-45 kts already, and based on the
latest trends (including 50-60 kts observed by the WFO Blacksburg
radar at 1000-1500 ft AGL) and consistent high res model guidance,
this will only get worse as it tracks east. With these intense winds
and accompanying second round of rain, will maintain the tropical
storm warning into the early evening.

The tornado threat continues over our far N and NE sections, based
on several favorable factors including 50-150 J/kg of low level CAPE
and 500-1000 J/kg of MLCAPE, high EHI (1-3) and VGP (0.2) over E NC
along with SCP of 4-6, and 300-350 m2/s2 of 0-1 km SRH. But this
favorable zone is quickly shrinking, so this threat will continue a
slow drift N/NE into VA over the next few hours.

Southwest portions of the flash flood watch have been cancelled
early, as drier air is cutting into the S side of the storm. Heavy
rain potential persists elsewhere, particularly within the
aforementioned rearward convective band, where the potential for an
inch per hour remains. However, will likely be able to cancel most
or all of the flash flood watch prior to its scheduled expiration
time.

Expect clearing from WSW to ENE after midnight. Lows 53-61. -GIH

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 420 PM Thursday...

Quiet weather behind Michael. A largely flat flow from the WSW
across the S CONUS will draw a few high clouds across the state, but
the low levels will be dry and stable, allowing us to dry out.
Thicknesses will slip to around 15 m below normal, but this will be
modified by abundant sunshine, and expect highs in the upper 60s to
mid 70s. Mostly clear skies Fri night will give way to
orographically enhanced mid clouds overnight within accelerating mid
level flow associated with a shortwave trough crossing the OH
Valley. With a trend to partly to mostly cloudy skies (more clouds
N than S), expect lows in the upper 40s to lower 50s. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 305 PM Thursday...

A fairly tranquil pattern ahead (especially as compared to the last
24 hours). A shortwave trough crossing the Northeast states late Fri
night through Sat morning will push the secondary front south of the
area, and with high pressure building in from the N, skies should be
mostly clear, although scattered to broken orographically enhanced
mid clouds are likely Sat morning, mainly across the N. A weak
perturbation tracking ENE just to our W and N, within the mean
steering flow across the central and southern CONUS, should bring
some high clouds across the area Sun as the surface high shifts off
the Mid Atlantic coast, continuing to nose SW into NC.

The frontal zone to our south is expected to shift gradually back
north as a warm front Sun night through Mon, bringing an increase in
clouds and a chance of showers, especially in the NW (closer to the
weak DPVA) and far E (greater low level Atlantic inflow around the
offshore low level ridge). Sheared energy from the Desert Southwest
to the St Lawrence Valley will help push a cold front SSE into the
area Mon night, and this front will linger across the Carolinas
through mid week, until sufficient troughing over and off the
Northeast and Canadian Maritimes helps push the front southward, as
surface high pressure builds in from the WNW. After cloudiness, mild
temperatures, and rain chances Sun night through Tue night, expect a
return to mostly clear skies and dry/cooler weather Wed/Thu. -GIH

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 205 PM Thursday...

Mostly IFR conditions (briefly MVFR to VFR at RWI/FAY) continue this
afternoon as Tropical Storm Michael moves through the region.
Adverse aviation conditions will dominate through the early evening
at all sites, with a broad band of heavy rain lifting northward
through the area. Rain will trend downward in intensity from south
to north at FAY/RDU/RWI through the rest of the afternoon, but
heavier rain will linger for a longer time at INT/GSO. Low level
wind shear conditions remain possible, although surface winds are
expected to be strong enough so as to limit the vertical wind speed
differential needed for LLWS. But regardless, winds will be strong
and shifting with height into tonight, with the initial easterly or
southeasterly direction shifting around to SW/W/NW. A band of
particularly strong winds from the N or NNW is expected as the west
side of Michael's center passes by, impacting INT/GSO 20z-01z, RDU
22z-03z, and FAY/RWI 23z-04z. Cigs/vsbys will improve to VFR very
late this afternoon (INT/GSO) through early evening (RDU/FAY) and
late evening (RWI). Breezy/gusty winds from the NW will persist into
the night but not nearly as strong as this afternoon. VFR conditions
will hold Fri with light winds.

Looking beyond 18z Fri, VFR conditions are likely to hold through
Tue, although a period of sub-VFR conditions are possible early Sun
into Mon with a chance of showers as a warm front lifts through the
area. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for NCZ007>011-021>028-
038>043-075>078-086-088-089.
Tropical Storm Warning for NCZ007>011-021>028-038>043-073>078-
083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Hartfield
AVIATION...Hartfield
Hazardous weather outlook, Oct 11, 7:25 PM EDT, 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
725 PM EDT Thu Oct 11 2018

NCZ021-022-038-039-073>075-083>086-121030-
Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Moore-Anson-
Richmond-Scotland-Hoke-
725 PM EDT Thu Oct 11 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

NCZ007>011-023>028-040>043-076>078-121030-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Lee-Harnett-
Wayne-
725 PM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT FRIDAY...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ088-089-121030-
Cumberland-Sampson-
725 PM EDT Thu Oct 11 2018

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Oct 11, 6:39 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
639 PM EDT THU OCT 11 2018

NCZ010-011-026-027-112315-
Nash NC-Franklin NC-Warren NC-Halifax NC-
639 PM EDT THU OCT 11 2018

...AN AREA OF GUSTY WINDS SURGING SOUTH ALONG THE BACKSIDE OF
TROPICAL STORM MICHAEL WILL AFFECT WARREN... NASH...NORTHWESTERN
HALIFAX AND EASTERN FRANKLIN COUNTIES UNTIL 715 PM EDT...

At 635 PM EDT, Wind gusts consistently in the 35 to 45mph gust range
continue to cause isolated damage across the warned area. This is
expected to continue over the next few hours as Tropical Storm
Michael pushes northeast into Virginia.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Rocky Mount, Roanoke Rapids, Nashville, Warrenton, Halifax, Norlina,
Dortches, Littleton, Bailey and Bunn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.

&&

LAT...LON 3651 7790 3648 7776 3648 7764 3645 7763
      3642 7756 3639 7754 3635 7758 3633 7758
      3614 7767 3614 7771 3584 7784 3584 7790
      3573 7821 3577 7825 3585 7824 3626 7827
      3626 7831 3632 7828 3654 7832 3654 7790
TIME...MOT...LOC 2235Z 277DEG 33KT 3631 7808

MORROW
Local storm report, Oct 11, 6:47 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TROPICAL STORM   3 NNE RALEIGH           35.85N 78.64W
10/11/2018                   WAKE               NC   PUBLIC

            A DOWNED TREE BROUGHT DOWN POWER LINES ON
            EAST MILLBROOK RD AND SEDGEFIELD DR IN NORTH
            RALEIGH.

&&

JFD
Local storm report, Oct 11, 6:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TROPICAL STORM   1 SE SANFORD            35.47N 79.17W
10/11/2018                   LEE                NC   TRAINED SPOTTER

            TREES DOWN ALL THROUGHOUT THE COUNTY.

&&
Local storm report, Oct 11, 7:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HEAVY RAIN       5 SE SEDGE GARDEN       36.04N 80.07W
10/11/2018  M5.26 INCH       FORSYTH            NC   PUBLIC

            5.26 INCHES OF RAIN MEASURED SINCE MIDNIGHT
            8 MILES SOUTH OF KERNERSVILLE OR 5.5 MILES
            NORTHWEST OF HIGH POINT.

&&

JFD
Local storm report, Oct 11, 7:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TROPICAL STORM   2 ENE KNIGHTDALE        35.81N 78.45W
10/11/2018                   WAKE               NC   LAW ENFORCEMENT

            KNIGHTDALE BLVD SHUT DOWN AT MARKS CREEK RD
            DUE TO A LOW-HANGING TREE.

&&

JFD
Local storm report, Oct 11, 7:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TROPICAL STORM   LILLINGTON              35.40N 78.82W
10/11/2018                   HARNETT            NC   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN THROUGHOUT THE
            COUNTY, INCLUDING SOME ON POWER LINES.
            APPROXIMATELY 1100 PEOPLE REPORTED WITHOUT
            POWER.

&&

JFD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 10:31 PM EDTRiver Flood WarningRAHAnson, Stanly30 hr
Oct 10, 10:33 PM EDTRiver Flood WarningRAHAlamance60 hr
Oct 10, 10:33 PM EDTRiver Flood WarningRAHChatham63 hr
Oct 10, 10:41 PM EDTRiver Flood WarningRAHDavidson, Davie70 hr
Oct 11, 9:16 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph21 hr
Oct 11, 9:46 AM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more6 hr
Oct 11, 11:17 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Durham, Harnett, Lee and 2 more6 hr
Oct 11, 12:00 PM EDTRiver Flood WarningRAHChatham, Lee18 hr
Oct 11, 12:25 PM EDTFlash Flood WarningRAHAlamance, Chatham, Durham, Lee, Orange, Wake9 hr
Oct 11, 1:21 PM EDTFlash Flood WarningRAHGranville, Person12 hr
Oct 11, 1:25 PM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Moore5 hr
Oct 11, 2:12 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Vance, Warren, Wilson6 hr
Oct 11, 3:10 PM EDTSpecial Weather StatementRAHGuilford, Randolph35 min
Oct 11, 3:56 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph64 min
Oct 11, 4:16 PM EDTSevere Thunderstorm WarningRAHDurham, Person59 min
Oct 11, 4:43 PM EDTSevere Thunderstorm WarningRAHChatham, Franklin, Granville, Vance, Wake92 min
Oct 11, 4:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more93 min
Oct 11, 5:05 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne, Wilson85 min
Oct 11, 5:22 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren83 min
Oct 11, 6:14 PM EDTSpecial Weather StatementRAHDurham, Franklin, Granville, Vance61 min
Oct 11, 6:30 PM EDTSpecial Weather StatementRAHSampson, Wayne, Wilson60 min
Oct 11, 6:39 PM EDTSpecial Weather StatementRAHHalifax, Nash, Warren36 min
Oct 11, 7:35 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance, Warren55 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.